Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 265, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 30, 2003, 5:44 AM EDT for 4 counties in Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2003, 5:44 AM EDT (09:44 UTC)
- Expired
- Aug 30, 2003, 8:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 300947 FFWPBZ OHC019-029-031-157-301245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 544 AM EDT SAT AUG 30 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN OHIO COLUMBIANA COUNTY IN OHIO COSHOCTON COUNTY IN OHIO TUSCARAWAS COUNTY IN OHIO * UNTIL 845 AM EDT * AT 544 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF MODERATE TO HEAVY RAIN ACROSS PORTIONS OF NORTHERN COSHOCTON... EXTENDING THROUGH TUSCARAWAS INTO CARROLL AND COLUMBIANA COUNTIES. RADAR ESTIMATES THAT OVER 2 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR ACROSS PORTIONS OF THESE COUNTIES. * OTHER LOCATIONS IN THE WARNING INCLUDE...BOLIVAR...CALCUTTA... CARROLLTON...DENNISON...GLENMOOR...GNADENHUTTEN...LA CROFT... LEETONIA...LISBON...MALVERN...NEW WATERFORD...SALINEVILLE... STRASBURG...SUGARCREEK...TUSCARAWAS AND WEST LAFAYETTE... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:30 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 30, 3:30 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 330 AM EDT SAT AUG 30 2003 A LITTLE BEHIND THIS MORNING WITH DATA COMING IN SLOWLY. FRONT TAKES ITS TIME PUSHING THROUGH REGION TODAY...WITH HIGHEST QPF EXPECTED OVER MY SOUTHERN HALF. DECIDED TO EXTEND MY FFA IN THE SOUTH UNTIL 4PM. ETA AND GFS SIMILAR PUSHING FRONT SOUTH THIS EVENING BRINGING SOME BRIEF DRYING OVERNIGHT. AFTER THIS MODELS GREATLY DIFFER. ETA SHOWS COOL CANADIAN HIGH PRESSING IN KEEPING FRONTAL ZONE AND MOISTURE SOUTH...WHILE GFS WANTS TO PUSH FRONT NORTHWARD AND BRING IN PRECIP ON SUNDAY. TRIED TO FIND A COMPROMISE AS NEITHER IS SHOWING MUCH REASON TO BE MORE BELIEVABLE THAN THE OTHER. GFS SHOWS EXTENDED PERIOD OF UNSETTLED WEATHER AS FRONT BECOMES STATIONARY OVER MY SOUTH. KEPT IN MENTION OF PRECIP THROUGH MIDWEEK. .PBZ... MD...FLOOD WATCH UNTIL 400 PM EDT SATURDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 400 PM EDT SATURDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 400 PM EDT SATURDAY FOR ZONES PAZ020>021... PAZ029>032. WV...FLOOD WATCH UNTIL 400 PM EDT SATURDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. RRR
Hazardous weather outlook, Aug 30, 5:01 AM EDT, 43 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY FLOODING IS A POSSIBILITY ONCE AGAIN TODAY...MAINLY ACROSS THE SOUTHERN HALF OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. A SLOW MOVING COLD FRONT WILL CONTINUE TO USHER IN MOISTURE WHICH WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THIS RAIN COULD BE HEAVY ENOUGH TO CAUSE FLOODING THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:40 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 30, 6:28 AM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 30, 8:43 AM EDT | Flash Flood Warning | PBZ | Carroll, Coshocton, Tuscarawas | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.